Facebook Pixel
EmpowHER Guest

What can cause a change in the flow and concsistency of a period?

By Anonymous February 4, 2009 - 5:51pm
Rate This

My regular period usually lasts 6 days and is medium flow but recently it has been 2-3 days and very light. I went off birth control pills 3 months ago. I was wondering aht could cause this.

Add a Comment4 Comments

From my understanding, the opposite usually happens: birth control pills help women have lighter and shorter periods (which is one reason some women choose to use them).

The reasons that I can think of for lighter, shorter periods include:
* Sudden change in weight
* Illness
* Stress
* Extreme exercise (such as running long distances each day)
* Hormone problems
* Taking certain medicines

Do any of these relate to you? Do you have any other symptoms? Is this something you are concerned about, or just curious? Why did you decide to stop using your birth control pills?

February 5, 2009 - 4:00pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

None of those really relate to me. I decided to stop the birth control because my boyfriend and i broke up and there was no reason to continue. I'm a little concerned cause it strikes me as odd.

February 19, 2009 - 11:11am
(reply to Anonymous)

Interesting---I'm not sure.

If you'd like to ease your mind that this is just your body's new way of having periods, can you make a quick call to your nurse? Most doctor's offices have a separate nurse line for questions, and I'm sure they can answer this over the phone for you. It might be a good idea, as they can mark this in your chart, and if you do develop further symptoms, then there will be a written record with dates, etc.

If you do decide to call your doctor's nurse, please let us know what they say. Good luck!

February 19, 2009 - 3:13pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

thanks i will post what the outcome is.

March 11, 2009 - 11:17am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.